MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 28MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 28MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-128
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414); Metal Related Pathology (4530)
Date of Event 04/22/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Product not available.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit cocr v40 femoral head on his left hip on or about (b)(6) 2013.It is further alleged that he suffered injuries as a result of implantation of the device at issue, device recall and excessive levels of chromium and cobalt in his blood.Patient has not had the femoral head at issue explanted.
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion level involving a metal head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinical review - a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a left hip bipolar hemi arthroplasty for a sub capital fracture since i was able to review the operation report.I can also confirm that the patient had a revision of that hip with conversion to a total hip replacement with replacement of the femoral stem as well since i was also able to review the operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of a slightly elevated cobalt level are difficult to determine.There was no mention of any problem with the trunnion and no mention of any soft tissue changes or pseudo-tumor or adverse local tissue reaction.The operation note for the revision stated that normal joint fluid was encountered and there was no damage to the trunnion.In fact there was no preoperative or postoperative diagnosis given for the revision.Based upon the information given, i could not assign any causality to the implant itself." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to excessive levels of chromium and cobalt in his blood.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a left hip bipolar hemi arthroplasty for a sub capital fracture since i was able to review the operation report.I can also confirm that the patient had a revision of that hip with conversion to a total hip replacement with replacement of the femoral stem as well since i was also able to review the operation report.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of a slightly elevated cobalt level are difficult to determine.There was no mention of any problem with the trunnion and no mention of any soft tissue changes or pseudo-tumor or adverse local tissue reaction.The operation note for the revision stated that normal joint fluid was encountered and there was no damage to the trunnion.In fact there was no preoperative or postoperative diagnosis given for the revision.Based upon the information given, i could not assign any causality to the implant itself." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit cocr v40 femoral head on his left hip on or about (b)(6), 2013.It is further alleged that he suffered injuries as a result of implantation of the device at issue, device recall and excessive levels of chromium and cobalt in his blood.Patient has not had the femoral head at issue explanted.

Brand Name
28MM STD LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8395084
Report Number0002249697-2019-01263
Device Sequence Number14209731
Product Code JDI
UDI-Device Identifier07613327013023
UDI-Public07613327013023
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue Number6260-9-128
Device Lot Number40426801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age48 YR
Patient SexMale